ISRAEL AT WAR - DAY 143

search

Hospitals across country issued patients wrong prescriptions due to system glitch

Health Ministry says it is still trying to assess scale of problem that was reportedly identified ten days ago and impacted dozens, if not hundreds of patients

Illustrative photo of a hand holding pharmaceutical pills. (Hadas Parush/Flash90)
Illustrative photo of a hand holding pharmaceutical pills. (Hadas Parush/Flash90)

Hospitals across the country issued prescriptions to patients for the wrong medicines over some time due to a problem with an administration system, the Health Ministry notified Tuesday.

Though the ministry said in a statement that it was still trying to assess the scale of the problem with its Chameleon medical records system, sources said it impacted dozens, if not hundreds, of patients over the past few weeks at least.

Patients were prescribed medicines that were supposed to be given to others or incorrect drugs for their treatment, according to Hebrew media reports, citing ministry sources. The problem did not affect all patients.

Initially, sources said it was not clear if the problem was caused by a bug in the software or a cyberattack and the matter was being probed. Later, ministry officials and the company that provides Chameleon said it was a problem with the program and that an update in the software was circulated to resolve the issue.

The problem was identified at least ten days ago, although the scale only became clear on Monday, sources said in explaining the delay in notifying about the matter.

Ministry officials recommended that anyone who was hospitalized over the past two months and prescribed courses of medicine, including those given prescriptions in their discharge papers, consult with their doctor to verify they are getting the correct drugs and doses.

Pills (illustrative photo credit: Abed Rahim Khatib/Flash90)
Illustrative photo of pharmaceutical pills. (Abed Rahim Khatib/Flash90)

In addition to multiple hospitals that use the system, the problem also impacted medical centers of the Clalit health management organization.

Channel 12 reported that two weeks ago a handful of patients complained about the problem. It said that in one case, a patient was prescribed someone else’s medicines, and in another, a patient who has a regular regime of medicines received instructions for a change in drugs.

The medical centers known to have been impacted by the problem are: Barzilai Medical Center in Ashkelon; Bnei Zion Medical Center in Haifa; Hillel Yaffe Medical Center in Hadera; Wolfson Medical Center in Holon; Ziv Medical Center in Safed; Galilee Medical Center in Nahariya; Baruch Padeh Medical Center in Poria (Tiberias), Hadassah Medical Center in Jerusalem; Sheba Medical Center in Tel Hashomer; Shamir Medical Center (Assaf Harofeh); Ichilov Hospital in Tel Aviv; Rabin Medical Center (Beilinson) in Petah Tikva; HaSharon Medical Center; Soroka Medical Center in Beersheba; Schneider-Children’s Medical Center in Petah Tikva; Meir Medical Center in Kfar Saba; Kaplan Medical Center in Rehovot; Emek Medical Center in Afula; Carmel Medical Center in Haifa; and Yoseftal Medical Center in Eilat.

The Rambam Medical Center in Haifa, the Laniado Hospital in Netanya, and Shaare Zedek Medical Center in Jerusalem all said that they don’t use the Chameleon system and therefore the problem did not affect their patients.

read more:
Never miss breaking news on Israel
Get notifications to stay updated
You're subscribed
image
Register for free
and continue reading
Registering also lets you comment on articles and helps us improve your experience. It takes just a few seconds.
Already registered? Enter your email to sign in.
Please use the following structure: example@domain.com
Or Continue with
By registering you agree to the terms and conditions. Once registered, you’ll receive our Daily Edition email for free.
Register to continue
Or Continue with
Log in to continue
Sign in or Register
Or Continue with
check your email
Check your email
We sent an email to you at .
It has a link that will sign you in.